Fractional rate of convergence for viscous approximation to nonconvex conservation laws

Tao TANG*, Zhen Huan Teng, Zhouping Xin

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

8 Citations (Scopus)

Abstract

This paper considers the viscous approximations to conservation laws with nonconvex flux function. It is shown that if the entropy solutions are piecewise smooth, then the rate of L 1-convergence is a fractional number in (0.5, 1]. This is in contrast to the corresponding result for the convex conservation laws. Numerical experiments indicate that the theoretical prediction for the convergence rate is optimal.

Original languageEnglish
Pages (from-to)98-122
Number of pages25
JournalSIAM Journal on Mathematical Analysis
Volume35
Issue number1
DOIs
Publication statusPublished - 2004

Scopus Subject Areas

  • Analysis
  • Computational Mathematics
  • Applied Mathematics

User-Defined Keywords

  • Conservation law
  • Error estimate
  • Nonconvex flux
  • Rate of convergence
  • Viscous approximation

Fingerprint

Dive into the research topics of 'Fractional rate of convergence for viscous approximation to nonconvex conservation laws'. Together they form a unique fingerprint.

Cite this